Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have chronic fatigue syndrome and fibromyalgia. Taking Tramadol. Have depression. Need help

I have Chronic Fatigue Syndrome and Fibromyalgia and I am still in pain after taking tramado and wondered what the next step up of pain relief options are open to me. I have been on pregabalin in the past but suffered too many side effects. My Fibro Fog is really bad and I forget what I am talking about mid sentence and find it embrarrassing. I also was diagnosed with bi-polar many years ago but they later said that it was just depression I had. I am finding it hard to differenctiate what condition is causing what at the moment but I feel depressed (majorly depressed) I cant get motivated to do anything I have removed myself from most social interaction as possible. I also am a comfort eater but have gained over 4 stone in last 18 months. I do not overeat as such but have to have chocolate every night and its becoming like a drug/habit and this in turn doesnt help my depression or self worth. I feel trapped, desperate and alone and as I am a single parent I am too scared that if I admit to having had manic episodes a great deal this last year that it will go against me with regards to my abililty to look after my 2 sons aged 11 and 9. It is this paranoia that prevents me telling my GP the truth about my feelings etc. I had a 2 year court battle with my ex-husband for residency on the children which I won but the fact that he contested my ability at first then later changed his mind. He was a mentally abusive man who like to play games, mind games and I am fearful of EVER telling GP the truth. I am no longer seen by the pschych team and know that I should be re-referred but I just cant risk it and I do not want to be put on any mood stabilisers as the additional weight gain is not going to help my mental health as I am already obese. I need HELP but dont know who to turn to.
Asked On : Sat, 9 Feb 2013
Answers:  2 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi There, thanks for asking. Fibromyalgia is a disease which should be controlled in parallel with control of depression and also sleep. Tramadol may enhance your anxiety level so it is not a good option for fibromyalgia. Fibromyalgia induces more alpha and beta waves in sleep, so the patients find a shallow sleep and this aggravates their mood as well. If you ask your doctor to manage your sleep and also your mood, your pain would also be managed. talk sessions can be really helpful for the cases which there is no certainty about the type of depression (depression or bipolarity). I wish you the best health.
Answered: Sun, 10 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

Fibromyalgia along with depression are comorbid and are difficult to live with. However, there are effective medications that you can take to make you life a little more comfortable. Tricyclic antidepressants such as imipramine and amitriptyline/nortryptyline are helpful in such situations. Regular routine exercise along with relaxation strategies like yoga, pranayama, and physical activity will keep you going. I hope this helps. Please see a different GP or a qualified psychiatrist for medication and counseling help.

Take care and have a nice day !
Answered: Sun, 10 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor